Results 1 to 4 of 4
Any advice/encouragement appreciated!
  1. #1
    Nluvwithanaddict is offline New Member
    Join Date
    Jan 2016
    Posts
    3

    Default Any advice/encouragement appreciated!

    My boyfriend was in an accident in September. He has had multiple hospital stays and multiple surgeries, with more to come. He has been on several pain meds. His current regimen is Fentanyl 100mcg plus 75mcg (but he has only been wearing the 100 and sometimes with half of the 75) and Norco 325/10 1 tab every 4 hours, he has been on this regimen for a little over a month. He has a history of addiction and has admitted to me taking more of the Norco than he needs. He wants off the pills he has told me this several times and his dr is suppose to be helping him achieve this by weening him off, and he was doing really well...but he has one issue...because of the accident he has had to move back in with his parents and his mom is also addicted to pills and will take half of his meds. At least that is what he says, I don't know if I fully believe that (I do know she has a pill problem, I have seen and heard a conversation between her and my BF and others of her trying to get pills).

    Here is where advice is needed....because his mom has taken half his meds (including some of the patches) and it has been less than a month since they were last filled, he has ran out of everything, so he pretty much has gone cold turkey not by choice. It is obvious to me he is going through withdrawals. I'm not an expert when it comes to addiction, but because of my line of work I have had to go through numerous substance abuse trainings and have read several threads on here to know enough to recognize withdrawals. I have tried to tell him this, but I according to him I don't know what I am taking about. Lol.

    It all started Thrusday when he ran out of Norco, he is erratic, lethargic, lying, stealing, majorly moody (he started a fight Friday, because I didn't feel well and wouldn't go to the doctor because I couldn't get in until Monday), teary eyes, eating m&m's like they are never going to be made again (actually any chocolate, it is all he eats!), he picks fights with his parents, restless (especially right before he tries to go to bed), sweating, nauseous, vomitting, achy, he doesn't remember things from the day before or even a couple hours before, and the list goes on. It is actually pretty scary to watch and worries me. On Thursday he slept from 1pm-9am (he fell asleep standing up and slumped over the edge of the bed trying to get in bed), then almost all day Friday and Saturday (when he sleeps he is dead to the world, you could move him and he wouldn't know) now he can't sleep at night (he says because of the pain). He then ran out of patches on Sunday. He told me 'I feel like I have the flu.' He is seeking pills anyway he can get them, because he says he is in pain, I don't doubt that there is real pain, but I know some of it is probably him 'thinking' he is in pain. Well apparently he made his mom give him 10 of her Tramadols she just got at the dr, because he was in so much pain. If I counted right this would be day 7....some of the withdrawal symptoms should be getting better right? He says he still feels like poo (not the word he used,lol) I'm sure him taking those Tramadols didn't help. Because of my job and the fact we live 45 minutes apart, I can't be there during the week to help him through this and to help not 'give into the temptation'. How do I make him understand it is withdrawals and it might not seem like it but it will get better. What can I do to help him?

  2. #2
    Beans1983 is offline Member
    Join Date
    Jan 2016
    Posts
    59

    Default

    I am new to this myself as I am on day five of cold turkey. The wonderful people here who have amazing advice will probably post later in the day after the typical working hours. I wish I could help more but I am very new to this as well. However I will say there is probably a big difference between choosing to go CT versus running out and not being ready to do it like your boyfriend. I am positive you will get some great advice a bit later today. Hang in there hon.

  3. #3
    Join Date
    Feb 2016
    Posts
    128

    Default

    [deleted - swearing]
    Last edited by Anonymous; 02-05-2016 at 02:26 PM.

  4. #4
    Join Date
    Feb 2016
    Posts
    128

    Default

    If he is falling asleep, I highly doubt he is in withdrawal as those two things don't go hand in hand.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22